MAUDE Adverse Event Report: CARESTREAM HEALTH INC. CARESTREAM DRX-EVOLUTION SYSTEM

CARESTREAM HEALTH INC. CARESTREAM DRX-EVOLUTION SYSTEM
Catalog Number 1002237
Medical Device Problem Code Radiation Overexposure (3017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 07-dec-2023, carestream health (csh) was notified by the health products regulatory authority (hpra) in (b)(6) of a user facility report ref: (b)(4).The report informed of an incident related to the drx-evolution system that occurred on (b)(6) 2023.The report outlines a radiation dose higher than expected.No injuries were reported.There have been no other reports of this type from other customers.
 
Additional Manufacturer Narrative
Carestream health had previously investigated this issue.The investigation determined that when the user created a new patient view with normal dose, the system reads from the previous tube warm-up view's setting and sets it to the generator, resulting in a higher exposure.A work-around has been provided to the customer until the next release of software which contains a solution to address this type of issue.Users have visibility to techniques on the user interface; it is expected that a skilled and trained radiological health care professional verifies all techniques prior to every exposure.Per radiation safety, the risk to this patient from this image is minimal.The additional radiation dose is well below that which would result in any prompt effects like skin erythema, and the additional risk from stochastic effects is negligible.If the alleged issue as described by the user facility report were to re-occur, it may require a repeat image/re-exposure.A re-exposure will not lead to a serious injury.There are no further actions to be taken by carestream health related to this issue.Carestream has completed this investigation.

Brand Name
CARESTREAM DRX-EVOLUTION SYSTEM
Common Device Name
CARESTREAM DRX-EVOLUTION SYSTEM
Manufacturer (Section D)
CARESTREAM HEALTH INC.
150 verona street
rochester NY 14608
Manufacturer (Section G)
CARESTREAM HEALTH INC.
1049 ridge road west
rochester NY 14615
Manufacturer Contact
alejandra benitez
150 verona street
rochester, NY 14608
5856278533
MDR Report Key18449444
Report Number1317307-2023-00014
Device Sequence Number12495384
Product Code KPR
UDI-Device Identifier60889971739193
UDI-Public0160889971739193
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K091889
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1002237
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2023
Initial Report FDA Received Date01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown